MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced drainage from their lead exit sites beginning 3 days after lead placement.The patient reportedly also experienced skin irritation (i.E., redness) and pain at the lead exit sites.Photos attached to the complaint taken within the first 10 days of treatment appear to show skin irritation (i.E., redness) surrounding the lead exit sites, as well as what may be dried blood and/or surgical glue at the exit site.Per the complaint report, the patient's spouse applied triple antibiotic cream, antifungal cream, and cavilon barrier film to the lead exit site in an attempt to treat the issues.The issues reportedly appeared to be resolving after the patient's spouse was advised to discontinue application of creams to the lead exit site, despite the onset of swelling in the affected area at the same time.The day after the patient reported the issues to be resolving the patient was reportedly prescribed antibiotics for treatment of the issues; however, they were not seen in office for evaluation of the issue and the physician's direct assessment of the issue at the time of antibiotic prescription is unknown.Approximately 2 weeks later, the patient reportedly elected to remove the leads himself due to concern of infection, pain, and swelling of the affected.Approximately 3 days after the leads were removed the patient was still experiencing swelling of the area and went to the emergency room (er) for further evaluation.The patient was later seen by their primary care physician for a follow-up appointment and was prescribed another round of antibiotics for treatment of the issue.Approximately 2 weeks later, the patient returned to the er due to continued swelling, pain, and redness of the area.An x-ray performed at the er reportedly did not show evidence of a lead remnant.The patient was reportedly diagnosed with an infection in their leg and hospitalized for the following 4 days.While hospitalized, the patient was reportedly administered intravenous antibiotics and underwent irrigation and drainage procedures to reduce swelling.A culture was reportedly performed to confirm the suspected infection; however, the discrete results of the culture were not available at the time of this investigation.If additional information regarding the results of the culture become available, this investigation will be updated.The patient was reportedly discharged from the hospital with additional antibiotics and pain medication for further treatment of the issue.Per follow-up with a representative in contact with the patient, the patient reportedly has a history of medical issues and interventions prior to being implanted with sprint, including bone trauma (i.E., fracture), staphylococcus infection, and coronary artery bypass surgery.Although additional information about these pre-existing conditions and their potential relevance to the issue was not available at the time of investigation, it is possible that the patient's medical history unrelated to sprint may have contributed to the patient being at a higher risk of infection.Additionally, the patient's spouse reported believing the swelling reported in this complaint could have been related to the patient's lack of compliance with a prescribed medication regiment, per follow-up with a representative in contact with the patient.While the name and type of the medication the spouse was referring to is unknown, it is possible that noncompliance with an established treatment regiment could have influenced the severity of the issues reported in this complaint.No additional information regarding resolution of this issue was available.If additional information regarding resolution of the issue becomes available, this investigation will be updated.
 
Event or Problem Description
On (b)(6), the patient stated their lead exit site was red and had clear liquid drainage.They applied triple antibiotic cream, antifungal cream, and then described using cavilon wipes on the lead exit site as well.They were informed that is not the intended use of the cavilon wipes and that they should follow-up with the physician.The patient was prescribed antibiotics.Then around (b)(6) the patient started to experience swelling in their calf and pulled the leads out themselves.They went to the emergency room on (b)(6) for the swelling and a few days later the patient's pcp started them on another antibiotic.They returned to the emergency room on (b)(6) for swelling, redness, pain, and concerns of a blood clot.X-rays determined there was no lead remanent.They were hospitalized from (b)(6), they received iv antibiotics, and they did "irrigation procedures" to drain the leg.They did a culture, and they were put on a different antibiotic.They will be on antibiotics for the next 6 weeks via a pic line.

Brand Name
SPRINT PNS SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
2163789067
MDR Report Key17482368
Report Number3011035812-2023-00014
Device Sequence Number7037821
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)240421(10)68424304
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2024
Device Model Number9600-9288
Device Lot Number68424304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale